Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 647, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 5, 2001, 11:32 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 2001, 11:32 PM CDT (04:32 UTC)
- Expired
- Oct 6, 2001, 12:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Lauderdale County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
721 WUUS54 KJAN 060432 SVRJAN MSC023-075-060500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1132 PM CDT FRI OCT 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL MIDNIGHT CDT * AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLARKE COUNTY...OR ABOUT 13 MILES SOUTHEAST OF MERIDIAN...MOVING EAST AT 40 MPH. THE STORM WILL REMAIN OVER RURAL LAUDERDALE AND CLARKE COUNTIES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3232 8870 3214 8871 3204 8846 3231 8843
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:50 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 5, 9:50 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 950 PM CDT FRI OCT 5 2001 ON SATELLITE AXIS OF UPPER TROF WAS MOVING TOWARD THE MISSISSIPPI VALLEY. THIS WAS PUSHING A STRONG COLD FRONT THROUGH THE REGION. IT EXTENDED FROM SOUTHEAST OF A TUPELO TO GREENWOOD TO NEAR A MONROE LINE. TEMPERATURES DROP 12 DEGREES IN ONE HOUR AT GREENWOOD. RAIN AND SCATTERED SHOWERS WERE NOTED ALONG AND AHEAD OF THE FRONT. UPPER PLOTS SHOWED SOME GOOD UPPER DIVERGENCE OVER THE REGION. AREA RADARS AND SATELLITE INDICATE THAT THE CONVECTIVE ACTIVITY IS ENDING ACROSS THE NORTHWEST SECTIONS AND WILL END ACROSS NORTHEAST LOUISIANA AND THE SOUTHERN SECTIONS OF NORTHEAST MISSISSIPPI AFTER MIDNIGHT. SO HAVE ADJUSTED THE ZONES ACCORDINGLY. HAVE LEFT THE CENTRAL AND SOUTH ABOUT THE SAME. TEMPS APPEAR TO BE ON TRACK. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Local storm report, Oct 5, 10:21 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT FRI OCT 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM BRANDON MS WIND DAMAGE
10/05/01 RANKIN A FEW TREES DOWN REPORTED
BY RANKIN COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:54 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.